when i was first diagonesd Hypothyroid, I was put on levothroxine and within two weeks my hair stopped falling out. I had hair loss coming out at the root for 3 months prior to being diagoned with hypo. Has anyone experianced such hair loss. Once i was on the levothroxine it stopped but now for some reason its back and very scary. I have lost so much hair and it keeps getting very dry and brittle and falls out at the root. My skin has gotten dry to. I had my dose of levothroxine uped a month ago. My number was higher than before. its now 1.73. I was not tested prior to upping my dose so maybe my number had reached 2 or 3. The hair loss this time started a about 4 1/2 weeks ago. I just switched to Armour about 4 days ago. 30 mg. I was told this was the equivelent of 50 mg of levothroxine.
Anyway, I was wondering if anyone has had this same kind of hair loss with hypothroidism/hashimotos diseas? it seems strange to me that the hair is falling out again. Im starting to think it might be a combnation of things or maybe its something else. I have been sooooo exhaused that I can hardly move. I have achy feeling all over but especially in my back and arms and legs. My breathing is labored and it hurts to breath with every breath. Not sure if this is my lungs or what, because the upper back hurts bad when I take a breath. If I get more sleep the breathing and tightness in my chest goes away, but then comes back the next day. These sysmptoms started again (Ihave had these other symptoms off and on since i started medicine the first time)when the hair started falling out. Im starting to wonder if it might be a adrenal problem but my endo wont give me the ACTH adrenal panal.
any thoughts? thanks
Hi-my situation was the opposite. I have hypo and hashi's. I had no hair loss prior to being diagnosed and treated. When I started the levothyroxine75mg, I started losing hair and this lasted for approx. three months. It continues now but only slightly and it's been 8 months on treatment. I think the treatment caused the hair loss . Hair loss is indicated as one of the side effects of levo.
Bittygirl: Pls see the earlier thread started by Jacinda, Thyroid Antibodies and hair loss for a number of remarks on the subject.
I can't tell if my hair has thinned due to the medication, it comes and goes, though never back to what it was...not even close. I am trying not to focus on it, as I have much bigger fish to fry - like super fatigue and general ill-feeling. I did read somewhere on the web during my initial research last month, that the medication may cause temporary hair thinning/loss. I specially tucked that fact away, but, I can't remember where I read it.
As I discussed in the thread, low iron stores has much to do with hair loss (check your serum ferritin). Definately look into it.
hi bittygirl...I had hair loss with hyperparathyroidism. Have you had your calcium levels checked. High calcium is a sign of a problem with the parathyroids. I also had thyroid problems so the two can coexist.